Vermont, 2011Strong Wind in Vermont, February 18 to 19, 2011
February 18 to 19, 2011 · NWS BTV · 16 events in 16 counties and zones
A strong cold front, associated with a powerful storm across Canada, moved across Vermont during the night of February 18th into the early morning hours of February 19th. Strong west to northwest winds of 20 to 30 mph with gusts of 40 to 50 mph accompanied the colder air and produced numerous but scattered power outages and tree damage across the state with more than 10,000 customers without…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front, associated with a powerful storm across Canada, moved across Vermont during the night of February 18th into the early morning hours of February 19th. Strong west to northwest winds of 20 to 30 mph with gusts of 40 to 50 mph accompanied the colder air and produced numerous but scattered power outages and tree damage across the state with more than 10,000 customers without power.
Some reported measured wind gusts included; 49 mph at Rutland airport in Clarendon (Rutland county), 45 mph in Middlebury (Addison county), Montpelier airport in Berlin (Washington county) and Springfield (Windsor county), 44 mph in Ludlow (Windsor county), 41 mph at the NWS office in South Burlington (Chittenden county).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 18, 9:55 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 18, 9:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
955 PM EST FRI FEB 18 2011
.SYNOPSIS...
FOLLOWING A WINDY AND VERY MILD AFTERNOON ACROSS THE NORTH
COUNTRY...TEMPERATURES WILL GRADUALLY COOL DOWN THIS EVENING UNDER
PARTLY CLOUDY SKIES. A COLD FRONT WILL BRING PERIODS OF SNOW
SHOWERS AND POSSIBLE SNOW SQUALLS AFTER MIDNIGHT WITH A MORE RAPID
FALL IN TEMPERATURES TOWARD MORNING. WINDS WILL REMAIN MODERATELY
STRONG AND GUSTY FROM THE WEST...SHIFTING INTO THE NORTHWEST
TOWARD MORNING. MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH MUCH
OF SATURDAY WITH TEMPERATURES HOLDING IN THE 20S. AFTER A FAIR AND
QUIET DAY SUNDAY...A FAST-MOVING AREA OF LOW PRESSURE MOVING FROM
THE OHIO VALLEY EASTWARD ACROSS SOUTHERN NEW ENGLAND WILL BRING
LIGHT TO MODERATE SNOW SUNDAY NIGHT INTO MONDAY. COLD WEATHER IS
EXPECTED FOLLOWING THIS SYSTEM EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
AS OF 955 PM EST FRIDAY...QUICK UPDATE...MAINLY TO TWEAK POPS
SLIGHTLY ACROSS THE NORTH...AND TO MENTION DISCRETE MENTION OF
SNOW SQUALLS AND BLOWING SNOW ACROSS A GOOD PORTION OF THE AREA
OVERNIGHT. LATEST ANALYSIS SHOWING POTENT ARCTIC FRONTAL BOUNDARY
RAPIDLY APPROACHING FROM THE WEST THIS EVENING...AND CURRENTLY
ENTERING THE ST LAWRENCE VALLEY. ENHANCED CONVERGENCE ALONG ON THE
NOSE OF 35-45 KT WESTERLY LOW LEVEL WIND SURGE HAS ALLOWED A LINE
OF ROBUST SNOW SHOWER AND SNOW SQUALL ACTIVITY TO DEVELOP ALONG
THE BOUNDARY THIS EVENING. PER LATEST RADAR DATA EXPECT THIS
ACTIVITY TO PUSH QUICKLY EAST THROUGH THE EARLY MORNING HOURS WITH
LOCAL WHITEOUT CONDS AND WIND GUSTS TO 50 MPH WITH FRONTAL PASSG.
AS A SIDE NOTE...THIS SCENARIO WAS WELL ADVERTISED BY THE OLD
FRH61 DATA EARLIER TODAY WHICH INDICATED SHARP A T1-T5 TEMP
GRADIENT...A ROBUST +13 RISE IN LIFTED INDEX VALUES AND HIGH LOW
LEVEL RH VALUES ALONG BOUNDARY...WHICH SUGGESTED A NOTABLE WINDEX
EVENT. SOMETIMES OLD RULES OF THUMB STILL CAN ADD VALUE. CURRENT
SPECIAL WX STATEMENT HIGHLIGHTS CURRENT ACTIVITY ACROSS OUR NRN NY
COUNTIES THROUGH 11 PM. DUE TO QUICK MOVING NATURE OF THIS
ACTIVITY AND EVIDENCE OF HIGHER POST-FRONTAL INVERSION HEIGHTS
LIMITING BLOCKING EFFECTS LATER TONIGHT...STILL LOOKING AT
RELATIVELY MINOR ACCUMULATIONS OF A DUSTING TO PERHAPS 2/3 INCHES
OR SO...WITH HIGHEST TOTALS ACROSS THE NRN MTNS. ONLY OTHER CHANGE
WAS TO INTRODUCE AREAS OF BLOWING SNOW IN ALL AREAS OVERNIGHT AS
GUSTY BOUNDARY LYR FLOW CONTINUES. REST OF FORECAST IN DECENT
SHAPE AND OTHER THAN CHANGES NOTED ABOVE NO OTHER ADJUSTMENTS
NEEDED ATTM. ENJOY YOUR EVENING.
PRIOR DISCUSSION...
AS OF 308 PM EST FRIDAY...WIND ADVISORY CONTINUES FOR THE NRN
ADIRONDACKS AND ST. LAWRENCE VALLEY WITH WEST WINDS 20-30 MPH AND
GUSTS 40 MPH TO LOCALLY 50 MPH. HAVE ALREADY SEEN A FEW GUSTS 40+
MPH AT SLK/MSS...AND LIKELY STRONGEST ALONG THE ERN SLOPES OF THE
ADIRONDACKS. STRONG GRADIENT FLOW AND STEEP LAPSE RATES WILL
PROMOTE GOOD DOWNWARD MIXING THRU THIS EVENING...THOUGH SLIGHTLY
BELOW WIND ADVISORY CRITERIA ACROSS VT. MAY SEE SOME STABILIZATION
OF PBL TOWARD MIDNIGHT...BUT A SECONDARY COLD FRONT PASSAGE 06-09Z
WILL LIKELY YIELD ANOTHER "SURGE" OF STRONGER WIND GUSTS AND
EXPECTED SNOW SQUALL ACTIVITY WITH THE BNDRY. WILL MONITOR SQUALL
POTENTIAL CLOSELY OVERNIGHT...BUT RIGHT NOW EXPECTING A QUICK 1-3"
OF SNOWFALL MOST SECTIONS DURING THE PRE- DAWN HOURS WITH STRONG
FRONTAL ASCENT...AND GOOD DENDRITE SNOW GROWTH. TEMPS WILL FALL
RAPIDLY TOWARD MORNING...INTO THE LOW TO MID 20S ACROSS VT AND
LIKELY INTO THE MID-UPR TEENS IN NRN NY. QUITE A DROP AFTER HIGHS
IN THE 50S MONDAY AFTN! HAVE PLACED POPS IN THE LIKELY TO
CATEGORICAL RANGE 06-12Z WITH GOOD DYNAMIC FORCING ALONG BNDRY.
COULD SEE BRIEF PERIOD OF VSBY BELOW A HALF MILE WITH SNOW SQUALL
ACTIVITY.
SO...QUITE A CHANGEABLE NEXT 12-18 HRS. CERTAINLY CONDITIONS WILL
REMAIN MILD AND WINDY THRU THIS EVENING FOR THOSE WITH OUTDOOR
PLANS. ANY WINTRY CONDITIONS WILL OCCUR NEAR/AFTER MIDNIGHT. WILL
ALSO NEED TO WATCH FOR PATCHY ICE FORMATION ON ROADWAYS/SIDEWALKS WITH
REFREEZING OF SNOWPACK AND ANY STANDING WATER TOWARD DAYBREAK
SATURDAY.
&&
.SHORT TERM /8 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 308 PM EST FRIDAY...STRONG LOW-MID LEVEL NW GRADIENT FLOW IN
PLACE ACROSS THE NORTH COUNTRY DURING THE DAY SATURDAY WITH
CONTINUED LOW-LEVEL CAA REGIME. STEEP LOW-LEVEL LAPSE RATES WILL
CONTRIBUTE TO SFC NW WINDS 20-30 MPH WITH GUSTS AROUND 40 MPH.
COULD CONTINUE TO SEE A FEW GUSTS UPWARD OF 45 MPH...SO WIND
ADVISORY CONTINUES THRU 6PM FOR NRN NY COUNTIES. PERIODS OF SNOW
SHOWERS WILL CONTINUE...MAINLY ACROSS THE MTNS WITH ADDITIONAL
ACCUMULATION POSSIBLE. HIGHER ELEVATIONS SHOULD SEE 3-5" SNOW
TOTALS BETWEEN THE FRONTAL SQUALLS FRI NIGHT AND OROGRAPHIC SNOW
SHOWERS DURING THE DAY SATURDAY. LOWER SNOW AMTS ARE EXPECTED IN
THE VALLEYS. TEMPERATURES WILL LIKELY NOT RISE MUCH DURING THE
DAY...HOLDING MAINLY IN THE LOW TO MID 20S EXCEPT IN THE UPR TEENS
ACROSS NRN NY. THIS REPRESENTS A COOL DOWN OF 30+ DEGREES COMPARED
TO OBSERVED HIGH TEMPERATURES ON FRIDAY...AND WITH THE STRONG
WINDS...THE DIFFERENCE WILL FEEL EVEN MORE SIGNIFICANT.
NWLY GRADIENT FLOW RELAXES SATURDAY NIGHT WITH DIMINISHING SNOW
SHOWER ACTIVITY IN THE MTNS...AND JUST A FEW LINGERING FLURRIES
AFTER MIDNIGHT. TEMPERATURES SHOULD FALL INTO THE SINGLE DIGITS
FOR LOWS. SUNDAY SHOULD BRING BE A PLEASANT WINTER DAY WITH SFC
RIDGE AXIS MVG EWD AND CRESTING OVER THE NORTH COUNTRY DURING THE
AFTN HOURS. POTENTIAL TO SEE SOME SUNSHINE ON SUNDAY. TEMPS WILL
ONLY REACH THE 20S FOR HIGHS...BUT WINDS SHOULD BE LIGHT IN VCNTY
OF HIGH PRESSURE.
SREF/GFS/NAM MODELS REMAIN CONSISTENT WITH NEXT WAVE OF LOW
PRESSURE TRACKING EWD FROM THE OHIO VALLEY/SRN GREAT LAKES REGION
EWD INTO WRN PA/WRN NY BY 12Z MONDAY. THIS SYSTEM SHOULD YIELD
RAPID INCREASE IN CLOUDS SUNDAY EVENING WITH SNOW DEVELOPING
DURING SUNDAY NIGHT...MAINLY AFTER MIDNIGHT. BEST WAA/ISENTROPIC
ASCENT IS FOCUSED ACROSS SRN ZONES BASED ON CURRENT
INDICATIONS...SO FOCUSED POPS 60-75 PERCENT THERE...AND LOWER POPS
NORTH. SNOW CONTINUES INTO THE DAY MONDAY...WITH POSSIBLE 3-6" FOR
SRN HALF OF CWA...AND PROSPECTS FOR 2-4" SNOWFALL ACROSS NRN
HALF OF CWA.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 245 PM EST FRIDAY...MONDAY WILL BE THE MOST ACTIVE DAY OF
THE EXTENDED FORECAST WITH LOW PRESSURE MOVING JUST SOUTH OF OUR
CWA. SNOW WILL CONTINUE ACROSS THE NORTH COUNTRY MONDAY AND THE
FIRST PART OF MONDAY NIGHT BEFORE ENDING. AFTER THIS SYSTEM
PASSES EAST OF THE REGION...SURFACE HIGH PRESSURE WILL RIDGE OVER
THE AREA THROUGH EARLY THURSDAY MORNING. THEN ANOTHER WAVE OF
MOISTURE MOVES ACROSS OUR FORECAST AREA THURSDAY AFTERNOON AND
THURSDAY NIGHT...BRINGING OUR NEXT CHANCE FOR SNOW SHOWERS. ECMWF
AND GFS HANDLE THIS SYSTEM QUITE DIFFERENTLY AT THIS TIME...BUT
AT OVER 150 HRS OUT CAN NOT PLACE MUCH CONFIDENCE IN EITHER
MODEL. DETAILS WILL BECOME MORE CLEAR AS WE GET CLOSER TO THAT
TIME FRAME. THE FIRST FEW DAYS OF THE EXTENDED FORECAST WILL
FEATURE BELOW NORMAL TEMPERATURES...BUT FOR THE LAST COUPLE DAYS
TEMPERATURE REBOUND TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 00Z SUNDAY...VFR CONDS EXPECTED THIS EVENING UNDER MOSTLY
CLEAR SKIES. SW-WSWLY WINDS WILL CONTINUE WITH GUSTS TO 20-30KT. A
LOW PRESSURE SYSTEM PASSING TO THE NORTH WILL BRING SNOW SHOWERS
TO THE REGION ALONG A FRONTAL BOUNDARY STARTING AT KMSS AROUND 03Z
AND REACHING KBTV AROUND 06Z WITH CONDS REDUCED TO MVFR. THIS
BOUNDARY WILL CAUSE WINDS TO VEER WEST TO NWLY AND REMAINING
GUSTY. SOME OF THE SNOW SHOWERS COULD DEVELOP INTO IN HEAVIER
BANDS AND BECOME SQUALLY AT TIMES...LEADING TO BRIEF IFR/LIFR
CONDS AND GUSTS OF 35-40KT POSSIBLE. THIS HEAVIER SNOW HAS NOT BEEN
INCLUDED IN THE TAFS AT THIS TIME AND WILL NEED TO BE MONITORED AS
SNOW DEVELOPS. MOST SNOW WILL EASE AROUND 12Z SATURDAY AS THE LOW
MOVES AWAY...HOWEVER BLOWING SNOW WILL REMAIN AN ISSUE AS GUSTY
NWLY WINDS WILL CONTINUE THROUGH THE PERIOD.
OUTLOOK 00Z SUNDAY THROUGH WEDNESDAY...WINDS DIMINISH SATURDAY
NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA WITH VFR
CONDITIONS/CLEARING SKIES FOR SUNDAY. NEXT LOW PRESSURE SYSTEM
MOVES EAST FROM GREAT LAKES AND BRINGS SNOW AND IFR CONDITIONS TO
THE AREA SUNDAY NIGHT INTO MONDAY. MOUNTAIN SNOW SHOWERS POSSIBLE
TUESDAY WITH MVFR CONDITIONS POSSIBLE. VFR CONDITIONS ON WEDNESDAY
WITH HIGH PRESSURE OVERHEAD.
&&
.HYDROLOGY...
ONLY MINOR RISES OF LESS THAN 2 FEET WERE NOTED ON AREA RIVERS
AND SMALLER TRIBUTARIES TODAY. WITH ONLY LIGHT PRECIPITATION
AMOUNTS OCCURRING ACROSS THE REGION...RUNOFF WAS PRIMARILY FROM
SNOWMELT AND GRADUAL. AS A RESULT...ONLY LIMITED ICE MOVEMENT
HAS OCCURRED IN THE PAST 12-18 HOURS. WITH TEMPERATURES FALLING
BELOW FREEZING LATER TONIGHT AND PERSISTING INTO THE WEEKEND...THE
THREAT OF ADDITIONAL ICE MOVEMENT AND POSSIBLE ICE JAMS HAS
ESSENTIALLY ENDED ACROSS THE AREA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND ADVISORY UNTIL 6 PM EST SATURDAY FOR NYZ026-027-029>031-
034-087.
&&
SYNOPSIS...BANACOS
NEAR TERM...JMG/BANACOS
SHORT TERM...BANACOS
LONG TERM...NEILES
AVIATION...NEILES/NH
HYDROLOGY...JMGHazardous weather outlook, Feb 18, 10:21 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 AM EST FRI FEB 18 2011
NYZ026-027-029>031-034-087-191200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
1021 AM EST FRI FEB 18 2011
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
GUSTY WINDS AND OCCASIONAL SNOW SHOWERS WILL CONTINUE ON SATURDAY
WITH TEMPERATURES FALLING INTO THE TEENS BY EVENING. THE
COMBINATION OF NORTHWEST WINDS OF 20 T0 30 MPH WITH GUSTS TO 40
MPH AND FALLING TEMPERATURES WILL CREATE WIND CHILL VALUES BELOW
ZERO BY SATURDAY EVENING. SNOW ACCUMULATIONS WILL BE A DUSTING TO
3 INCHES...WITH THE HIGHEST AMOUNTS ACROSS THE NORTHERN MOUNTAINS.
A LIGHT TO MODERATE SNOW EVENT IS ANTICIPATED SUNDAY NIGHT INTO
MONDAY...WITH SOME MIXED PRECIPITATION POSSIBLE ACROSS SOUTHERN
AND CENTRAL VERMONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ028-035-VTZ001>012-016>019-191200-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1021 AM EST FRI FEB 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
A SHARP SURFACE COLD FRONT WILL SWEEP ACROSS THE NORTH COUNTRY
THIS AFTERNOON AND RESULT IN RAPIDLY FALLING TEMPERATURES BY THIS
EVENING...ALONG WITH SCATTERED RAIN SHOWERS CHANGING TO SNOW SHOWERS. THE
COMBINATION OF LIGHT PRECIPITATION...STANDING WATER FROM MELTING
SNOW... AND FALLING TEMPERATURES WILL RESULT IN SOME ICY SPOTS ON
ROADWAYS AND SIDEWALKS TONIGHT. IN ADDITION...BRISK SOUTHWEST TO NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL BE POSSIBLE
THIS AFTERNOON INTO SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS AND OCCASIONAL SNOW SHOWERS WILL CONTINUE ON SATURDAY
WITH TEMPERATURES FALLING INTO THE TEENS BY EVENING. THE
COMBINATION OF NORTHWEST WINDS OF 20 T0 30 MPH WITH GUSTS TO 40
MPH AND FALLING TEMPERATURES WILL CREATE WIND CHILL VALUES BELOW
ZERO BY SATURDAY EVENING. SNOW ACCUMULATIONS WILL BE A DUSTING TO
3 INCHES...WITH THE HIGHEST AMOUNTS ACROSS THE NORTHERN MOUNTAINS.
A LIGHT TO MODERATE SNOW EVENT IS ANTICIPATED SUNDAY NIGHT INTO
MONDAY...WITH SOME MIXED PRECIPITATION POSSIBLE ACROSS SOUTHERN
AND CENTRAL VERMONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BANACOS
In the hours before
Special weather statement, Feb 18, 9:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
910 PM EST FRI FEB 18 2011
NYZ026>031-034-087-VTZ001-190400-
EASTERN CLINTON NY-GRAND ISLE VT-NORTHERN FRANKLIN NY-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHERN FRANKLIN NY-SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
WESTERN ESSEX NY-
910 PM EST FRI FEB 18 2011
...A LINE OF HEAVY SNOW SQUALLS WILL AFFECT CLINTON...ESSEX...
FRANKLIN...AND ST. LAWRENCE COUNTIES IN NEW YORK THROUGH 11 PM...
AT 900 PM EST...A LINE OF HEAVY SNOW SQUALLS WAS APPROACHING THE
SAINT LAWRENCE VALLEY FROM OTTAWA SOUTH AND WEST TO THE NORTHEASTERN
SHORE OF LAKE ONTARIO.
THESE SQUALLS WERE MOVING RAPIDLY EAST AT NEAR 50 MPH AND WILL
CROSS INTO SAINT LAWRENCE COUNTY BY 930 PM...AND AFFECT THE
REMAINDER OF THE SAINT LAWRENCE VALLEY INTO THE NORTHERN ADIRONDACK
MOUNTAINS BY 11 PM.
BRIEF NEAR WHITEOUT CONDITIONS ALONG WITH POSSIBLE WIND GUSTS TO 50
MPH ARE POSSIBLE WITH THIS ACTIVITY AS IT PASSES. A BRIEF MIX WITH
RAIN AT THE ONSET OF PRECIPITATION IS ALSO POSSIBLE.
LAT...LON 4445 7579 4452 7577 4486 7527 4500 7485
4501 7330 4456 7366 4410 7443 4405 7507
4439 7585
JMGStrong Wind, Eastern Addison
- When
- February 18, 10:00 PM EST to February 19, 3:00 AM EST
- Where
- Eastern Addison forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Strong Wind, Eastern Chittenden
- When
- February 18, 10:00 PM EST to February 19, 3:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Strong Wind, Eastern Franklin
- When
- February 18, 10:00 PM EST to February 19, 3:00 AM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Strong Wind, Grand Isle
- When
- February 18, 10:00 PM EST to February 19, 2:00 AM EST
- Where
- Grand Isle forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Strong Wind, Western Addison
- When
- February 18, 10:00 PM EST to February 19, 2:00 AM EST
- Where
- Western Addison forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Strong Wind, Western Chittenden
- When
- February 18, 10:00 PM EST to February 19, 2:00 AM EST
- Where
- Western Chittenden forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Strong Wind, Western Franklin
- When
- February 18, 10:00 PM EST to February 19, 2:00 AM EST
- Where
- Western Franklin forecast zone
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Strong Wind, Caledonia
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Caledonia forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Strong Wind, Essex
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Essex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Strong Wind, Orange
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Orange forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Strong Wind, Eastern Rutland
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Eastern Rutland forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Strong Wind, Western Rutland
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Western Rutland forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Strong Wind, Lamoille
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Lamoille forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Strong Wind, Orleans
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Orleans forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Strong Wind, Washington
- When
- February 18, 11:00 PM EST to February 19, 3:00 AM EST
- Where
- Washington forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Strong Wind, Windsor
- When
- February 19, 12:00 AM EST to 3:00 AM EST
- Where
- Windsor forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, February 18 to 19, 2011$860,000 · 50 kt wind · 18 events
- High Wind and Strong Wind in New Jersey, February 18 to 19, 2011$295,000 · 51 kt wind · 21 events
- High Wind and Strong Wind in Pennsylvania, February 18 to 20, 2011$290,000 · 53 kt wind · 10 events
- High Wind in Pennsylvania, February 18 to 19, 20111 injured · $220,000 · 50 kt wind · 6 events
- High Wind in New Jersey, February 18 to 19, 2011$200,000 · 56 kt wind · 2 events
- Strong Wind in New York, February 18 to 19, 2011$60,000 · 9 events
- High Wind and Strong Wind in Delaware, February 18 to 20, 2011$70,000 · 50 kt wind · 4 events
- Strong Wind in Maryland, February 18 to 19, 20113 injured · $20,000 · 5 events
- Strong Wind in Wisconsin, February 18, 2011$30,000 · 15 events
- Blizzard and High Wind in Michigan, February 18 to 28, 2011$30,000 · 59 kt wind · 8 events
- Winter Storm and Winter Weather in Colorado, February 18 to 21, 201113 events
- Winter Storm in Alaska, February 18 to 20, 201111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279461, 279462, 279463, 279466, 279467, 279468, 279469, 279457, 279458, 279459, 279464, 279470, 279471, 279472, 279473, 279460.